Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 72, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Jun 10, 2006, 4:50 AM EDT for Lake County, Seminole County, Volusia County, Florida. It took effect at Jun 10, 2006, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2006, 4:50 AM EDT (08:50 UTC)
- In effect from
- Jun 10, 2006, 1:00 PM EDT
- Expired
- Jun 10, 2006, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 107 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2228 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 100850 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 450 AM EDT SAT JUN 10 2006 FLZ041-044-046-102100- /O.NEW.KMLB.FW.W.0072.060610T1700Z-060611T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-SEMINOLE- 450 AM EDT SAT JUN 10 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. THOUGH EARLY MORNING DEW POINTS WERE RUNNING SEVERAL DEGREES ABOVE WHAT THEY WERE 24 HOURS AGO...THE COMBINATION OF HOT AFTERNOON TEMPERATURES AND DRIER AIR MIXING DOWN FROM ALOFT...SHOULD LEAD TO 4 OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Jun 10, 3:50 AM EDT, 1 hour earlier.
Area forecast discussion, Jun 10, 3:50 AM EDT, 1 hour before
AREA FORECAST DISCUSSION...CORRECTED WWA SECTION NATIONAL WEATHER SERVICE MELBOURNE FL 350 AM EDT SAT JUN 10 2006 .DISCUSSION... ...HOT AND MOSTLY DRY TODAY... ...TROPICAL MOISTURE FORECAST TO RETURN SUNDAY AND EARLY NEXT WEEK... TODAY...WATER VAPOR LOOP SHOWING EXTENSIVE DRYING ALOFT AS MID LEVEL RIDGE OVER THE PLAINS WAS NOSING ACROSS THE PENINSULA. RIDGE IS FORECAST TO FLATTEN AND ASSOCIATED SUBSIDENCE WEAKEN. HENCE MODELS SHOW PRECIPITABLE WATER VALUES RISING TO AROUND 1.5 INCHES AND A LITTLE HIGHER IN THE SOUTH. MOS POPS HAVE COME UP TO AROUND 20 PERCENT IN CENTRAL AND SOUTH SECTIONS. MID LEVEL TEMPS STILL LOOK WARM THOUGH SO WILL STAY WITH CURRENT FORECAST SHOWING SLIGHT CHANCE POPS JUST IN SOUTHERN 3 COUNTIES WHERE INTERACTION OF SEA/LAKE BREEZE SHOULD BE ABLE TO FIRE ISOLATED AFTERNOON STORMS. WEAK SURFACE RIDGE JUST SOUTH OF THE AREA WILL MAINTAIN A LIGHT SOUTH/SOUTHWEST FLOW AND WITH PLENTY OF SUNSHINE TEMPS WILL WARM INTO THE MID 90S IN THE INTERIOR AGAIN. MIGHT SEE A FEW NORTH INTERIOR SPOTS TOUCH THE UPPER 90S ONCE AGAIN BUT NOTED THAT 850 MB TEMPS ARE FORECAST TO BE A DEGREE OR TWO LOWER THAN YESTERDAY. TONIGHT...LOW LEVEL RIDGE FORECAST TO START SHIFTING NORTH ALONG WITH DEEP MOISTURE. NAM/GFS MOS BOTH SHOW DEW POINTS IN THE LOW/MID 70S ACROSS THE AREA...LOOKS LIKE THE MUGGY...HUMID SEASON WILL ARRIVE...FINALLY. HAVE NOT INCLUDED ANY POPS AS THE MOISTENED AIR MASS SHOULD REQUIRE HEATING TO GENERATE ANY DEEP CONVECTION. IF RIDGE SHIFTS AS FAR NORTH AS THE GFS INDICATES...THERE COULD BE SOME ATLANTIC SHOWERS MOVING ASHORE ALONG THE SOUTH HALF OF THE COAST. SUN-TUE...MUCH DEPENDS ON PATH OF EVOLVING LOW PRESSURE SYSTEM CURRENTLY IN THE NORTHWEST CARRIBEAN SEA. RIGHT NOW AS LOW MOVES INTO THE EASTERN GULF OF MEXICO MONDAY AND MONDAY IT GETS PICKED UP BY 500MB TROUGH PUSHING ACROSS THE EASTERN U.S. AND MOVES QUICKLY NORTHEAST PARALLEL TO THE EASTERN SEABOARD. DEPTH OF SOUTHERLY MOISTURE FEED INCREASES SUN AND MON AS SYSTEM EVOLVES AND MOVES INTO THE GULF OF MEXICO. PRECIPITABLE WATER VALUES ARE FORECAST TO INCREASE TO WELL OVER 2 INCHES SUNDAY EVENING AND REMAIN ABOVE 2 INCHES THROUGH TUESDAY WHEN CENTRAL FLORIDA IS ON THE BACKSIDE OF THE LOW. MODEL/S SUGGESTING WRAP AROUND MOISTURE KEEPING POPS AROUND 50 PERCENT TUESDAY THEN DROPPING OFF TO DAYTIME 30/40 REST OF THE WEEK. WED-FRI...LATEST GFS RUN HAS 500MB TROUGH STAYING OVER THE EASTERN SEABOARD AS LOW PRESSURE SYSTEM THAT MOVED OVER FLORIDA EARLIER IN THE WEEK CONTINUES LIFTING NORTHEAST. NORTHWEST FLOW SHOULD KEEP TEMPS AROUND CLIMO. && .MARINE...SURFACE RIDGE TO OUR SOUTH TODAY WILL RESULT IN A LIGHT SOUTH/SOUTHWEST GRADIENT FLOW WITH AN AFTERNOON SEA BREEZE RIGHT ALONG THE COAST AT 10-15 KNOTS. FLOW SHOULD BACK SLIGHTLY TONIGHT TO THE SOUTH/SOUTHEAST AS RIDGE STARTS TO SHIFT TO THE NORTH. SEAS 2 FEET OR LESS NEAR SHORE AND 2-3 FEET WELL OFFSHORE WILL BRING ONE MORE DAY OF GOOD BOATING CONDITIONS. SUN-TUE...INCREASING SOUTH THEN SOUTHWEST WINDS AS LOW PRESSURE SYSTEM IN THE NORTHWEST CARRIBEAN SEA DEVELOPS AND MOVES NORTH INTO THE EASTERN GULF OF MEXICO. MODELS HAVE SYSTEM TRAVELING ACROSS NORTHERN FLORIDA AND INTO THE WESTERN ATLANTIC TUESDAY. EXPECT BOATING CONDITIONS TO START GOING DOWNHILL BY LATE SUN WITH NUMEROUS SHOWERS AND THUNDERSTORMS STARTING SUNDAY NIGHT THROUGH MONDAY NIGHT. CONDITIONS IMPROVE SLOWLY WED AS NORTHWEST FLOW BEGINS TO SET UP. && .AVIATION...WARM CONDITIONS EARLY THIS MORNING BUT THERE COULD BE A FEW PATCHES OF LIGHT FOG WHERE SURFACE WINDS LAY DOWN. ALSO SOME SMOKE MIGHT DRIFT INTO THE ORLANDO AREA FROM FIRE JUST SOUTH OF DISNEY. EXPECT A LITTLE MORE AFTERNOON CUMULUS AS DEW POINTS LOOK A LITTLE HIGHER THAN YESTERDAY...ESPECIALLY ACROSS THE SOUTH WHERE ISOLATED SHOWERS/LIGHTING STORMS FORM. && .FIRE WEATHER...LOOKS LIKE ONE LAST TRICKY FORECAST ON RH VALUES AS THERE IS STILL PLENTY OF DRY AIR ALOFT. DEW POINTS CRASHED INTO THE LOW/MID 50S IN A FEW SPOTS YESTERDAY AND FORECAST SOUNDINGS IN THE FAR NORTH SHOW SOME DRY AIR IN THE LOW LEVELS EARLY...THEN MOISTENING BY THE AFTERNOON. AM SKEPTICAL OF THIS DRY AIR BEING REPLACED SO FAST AS MODELS HAVE HAD A TENDENCY TO DO THIS TOO QUICKLY DURING THIS FIRE SEASON. THINK THAT RED FLAG CONDITIONS MIGHT OCCUR OVER A PORTION OF THE NORTH...BUT PLAN TO LET DAY SHIFT TAKE A LOOK AT THE MORNING SOUNDINGS BEFORE TRYING TO PICK OUT THE AREA. DEEP MOISTURE WILL RETURN BY SUNDAY AS STRENGTHENING SOUTHERLY FLOW DEVELOPS IN RESPONSE TO AN AREA OF LOW PRESSURE IN THE WESTERN CARIBBEAN THAT TRACKS OVER THE EASTERN GULF OF MEXICO SUN AND MON THEN NORTH FLORIDA TUE. && .PRELIMINARY POINT TEMPS/POPS... DAB 94 74 88 75 / 10 10 50 60 MCO 95 74 91 75 / 10 10 50 60 MLB 91 76 88 75 / 10 10 50 60 VRB 90 76 87 77 / 10 10 50 60 && .MLB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING THIS AFTERNOON IN SEMINOLE...NORTH LAKE AND INTERIOR VOLUSIA. && SHORT TERM...LASCODY LONG TERM....WIMMER
Hazardous weather outlook, Jun 9, 10:25 PM EDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MELBOURNE FL 1025 PM EDT FRI JUN 9 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 100900- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1025 PM EDT FRI JUN 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT ...DENSE FOG/SMOKE IMPACT... A SMOKE AND FOG MIXTURE IS EXPECTED TO AFFECT SOUTHWEST SECTIONS OF ORANGE COUNTY INCLUDING THE ATTRACTIONS AREA LATE TONIGHT AND EARLY SATURDAY MORNING. LOCAL VISIBILITIES MAY BE REDUCED TO LESS THAN A QUARTER MILE AND MAY AFFECT U.S. 192 ACROSS SOUTHWEST ORANGE COUNTY. MOTORISTS AND TOURISTS SHOULD BE ALERT TO THE POSSIBILITY OF A SMOKE AND FOG MIX REDUCING VISIBILITIES LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY INCREASING CHANCES FOR LIGHTNING STORMS ARE EXPECTED SUNDAY AFTERNOON. THE THREAT FOR LOCALLY HEAVY RAIN WILL INCREASE EARLY NEXT WEEK AS DEEP TROPICAL MOISTURE IS LIFTED NORTHWARD MONDAY AND TUESDAY. THERE IS SOME POTENTIAL FOR THE TROPICAL WAVE ACROSS THE WESTERN CARIBBEAN TO SLOWLY DEVELOP AS IT MOVES NORTHWARD TOWARD THE EASTERN GULF OF MEXICO LATE SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. VOLKMER
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.